Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Spinal headaches
    avatar
    nicki_57 posted:
    Is it common to have headaches after two blood patches? I had an epidural done and the spinal headaches are just killing me.

    Take the Poll

    I had an epidural injection last week and after two blood patches Im still experiencing spinal headaches, What should I do ?
    • Treatments for a spinal headache
    • Do I need steroids
    vote
    View Poll Results
    Reply
     
    avatar
    smith_brad responded:
    After my recent inpatient stay for chronic migraine, I had a spinal headache that began slowly the day after the lumbar puncture. The day after that, I could barely stand up from the spinal headache. For me personally, the blood patch was a lifesaver (albeit temporarily unpleasant) that resolved the spinal headache within a couple of minutes. It was the bed-ridden waiting for the patch that was especially torturous.

    I was told that some folks do require multiple blood patches. Most likely due to the amount of blood used for the patch and other individualized factors within your own spinal canal.

    I would definitely recommend talking to your neurologist or the hospital staff (if you haven't followed up again already) for further recommendations since they're the ones who will inevitably be dealing with it. Spinal headaches are awful, and your mileage will definitely vary with how your body responds to the patches. Wish I had more info for you, but I can definitely empathize with the pain.


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center